MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WITH MIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WITH MIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redz0468 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported patient stated the purple lumen of her picc fell off while she was at work.Patient denied picc getting stuck on something, pulled or cut by a sharp object.Picc was safe sited at the time this happened as the patient was at work.Pt stated she immediately covered the picc with plastic wrap and called her doctor.Patients doctor office then contacted nurse to remove her picc.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 5fr d/l powerpicc catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a break was observed just distal of the purple luer adapter.Microscopic examination of the catheter break confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: ¿ the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.¿ sharply formed fracture edges ¿ planar shape to the fracture surface ¿ blood residue was seen on the sample which showed that the product had undergone at least some use the product ifu states ¿avoid accidental device contact with sharp instruments¿.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A smaller region exhibiting a granular surface and beach marks was also observed, suggesting that some of the complete break was caused by repetitive mechanical stress such as twisting or kinking; however, the majority of the damage appeared to have been caused by sharp instrument contact.A lot history review (lhr) of redz0468 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WITH MIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10214466
Report Number3006260740-2020-02279
Device Sequence Number11289767
Product Code LJS
UDI-Device Identifier00801741035692
UDI-Public(01)00801741035692
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue Number9275108D
Device Lot NumberREDZ0468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Event Location Other
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1